So I’m currently on the depo shot and I have been for a year now and I was on the depo before and I haven’t experienced anything like this. Both times I’ve been on the shot my periods have went away completely after 2 months but now I’m having period like symptoms, major cramping, extremely hungry, lower back pain, naseua, tired all the time and for the past month my boobs have been swollen, tender and aching with a little liquid coming out them if I squeezed them now today I’m spotting a dark brown color... Has anyone experienced this or know what could be causing this? I haven’t missed a shot, I go next month to get another one. From what I’ve looked up I haven’t got a full answer and I’m curious to know if it could be implantation bleeding. I know they shot is 97-99% effective but anything can happen. And when I went to get my shot the last time my doctors hand slipped when he went to inject the shot, he got half the shot in before his hands slipping but his hands slipped he took the needle out and re entered it to finish the shot. I have a son now so I’m familiar with implantation bleeding and pregnancy symptoms but I’m not 100% sure what is going on. Any advice would be greatly appreciated.
This is Depo, unfortunately.
The Manufacturer advises that you should not be on Depo Provera longterm, unless you have no other option for contraception. In that situation they advise you take a break every two years, to lessen the risks associated with it. You'd also need a MRI scan after a significant time of being on it (over the 2yr limit), according to their advice, to monitor your bones, as one of the risks of Depo is that it can thin your bones (osteoporosis).
I was on it a long time, & sometimes had no bleeing for a very long time, & other times, I got spotting & bleeding. I had all the symptoms you mention, from time to time.
Depo convinces your body it's pregnant, so you can get lots of hormonal symptoms (period-like or pregnancy-like). Your lower back pain is due to your ligaments softening for your pelvis to expand, ready for a growing baby. I had terrible lower back pain whilst on Depo. Painful sex, recurrent cystitis, & weight gain, too (amongst other things).
You're still protected against pregnancy, though.
I assume that you meant the brown discharge is from your vagina, & not your breasts. If it's from your breasts, see a doctor.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.